GET HELP NOW

Utah has many treatment resources available for overcoming dependence and addiction to pain medications.  To be directed to local services or treatment centers, call 2-1-1. Or, for a map of statewide public resources, click here.

If you are risk for an opioid overdose or care for someone who is at risk, talk to your doctor or pharmacist about getting a prescription for naloxone.

Narcan nasal spray  is available in all University of Utah retail pharmacies.  Click here to find a pharmacy.

Naloxone (Narcan) is a drug that can reverse overdoses from heroin or prescription pain medications such as oxycodone, hydrocodone, methadone, morphine, and fentanyl.

There is no potential for abuse and side effects are rare. Remember, Naloxone works for opioids only!

To request naloxone pocketcards, contact us here.

 RECOGNIZE OVERDOSE WARNING SIGNS:

  • Very limp body and very pale face
  • Blue lips or blue fingertips
  • No response when you yell his/her name or rub hard in the middle of the chest (sternal rub)
  • Slowed breathing (less than 1 breathe every 5 seconds) or no breathing
  • Making choking sounds or gurgling, snoring noise

If you see or hear any one of these behaviors, call 9-1-1 or get medical help immediately!

 YOU ARE AT HIGH RISK FOR AN OVERDOSE IF YOU:

  • Are taking high doses of opioids for long-term management of chronic pain.
  • Have a history of substance abuse or a previous non-fatal overdose.
  • Have lowered opioid tolerance as a result of completing a detoxification program or recently being released from incarceration.
  • Are using a combination of opioids and other drugs such as alcohol and benzodiazepines (Klonopin, Valium, Xanax).
  • Are unfamiliar with the strength and dosage of prescription opioids and the purity of street drugs like heroin.
  • Are alone when using drugs.
  • Smoke cigarettes or have a respiratory illness, kidney or liver disease, cardiac illness, or HIV/AIDS.

News

More News